Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had femur fracture. Gained weight. On duromine tablets. Looking for suggestion

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
Hello. My name is XXXXXXX After seriousy fracturing my left femur playing rugby league i have been layed up for almost eight weeks and due to my wifes exceptional cooking and my lack of cardio exercise i have .ballooned.from a.fit 97 kg to over 110. My doctor has perscribed me a.short cause of timed.release.duromine and apart from from from the obvious drugs that.may.cause risky interactions i have also researched some household ingredlnts ingredients can raise.phentermine levels.in.the.blood to potentially XXXXXXX levels by de activating the timed.rlease properties.of.the drug. Is.this.a.myth when.it.comes to cooking etc or would.one.have.to.consume an unfeasable.quantity of.the two together to be at risk. I have a.lovely wife.and.twin daughters and my.priority is my health for.their sake..and.hopefully.make.it.baxk onto the rugby feild???. Thankyou for you time And knowledge and i look forward to gaining your knowledge.on this.matter.
Best regards, XXXXXXX
Posted Wed, 25 Jul 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Anil Grover 43 minutes later
Hi,
Thanks for writing in.
I am medical specialist with an additional degree in Cardiology.
I read your mail with diligence. I am to confess it was a little childlike amusing for me to know the cause of weight gain. "Caring Spouse" will be first time I am encountering as raison de etre for obesity!
Your research is right on the point. In fact this drug is NOT TO BE given if one has any of the medical conditions given below:
◦very high blood pressure
◦problem with valves in the heart
◦heart disease
◦narrowing of blood vessels

You are right when you say that it is an appetite suppresant and contains phentermine as the active ingredient. Its a prescription drug and is not available over the counter. Duromine tables are available in 3 strengths, 15mg, 30mg & 40 mg. Since its release, Duromine has been used successfully for helping people lose weight. Duromine is recommended only for obese or over weight patients and is to be used in combination of healthy diet & exercise. Duromine is considered good only for patients with high cholestrol, high blood pressure or diabetes.
Below are some of the side effects of duromine:
◦feeling restless
◦Weakness
◦high blood pressure
◦Changes in Sex drive
◦Constipation
◦Headaches
◦difficulty in breathing
◦dryness of mouth
◦Imsomnia
◦Diarrhea
◦Chest pain

you may also encounter other side effects like irregular heart beat, chest pain, nervousness, stomach cramps, nausea and skin rashes.

Duromine over doses have serious consequences including death. Symptons of duromine over doses include excess energy, tremor, increased breathing rate, confusion, panic, excess fatigue, depression, hypertension.

That much is known to you already. Now what alternative you have? If you are physically fit and ready to get back to training for your sport. Start with combination of judicious diet and exercise (start at low level and go on to higher level as per advice of a phyiotherapist, in between consulting doctor. There are more healthy ways of loosing weight with diet and exercise as pivot. My suggestion is avoid drugs altogether unless you can not do exercise.

Once you take a decision, please let me know with your current physical fitness I will be able to suggest some yogic exercises and diet tips. Your family have to very understanding. You would have seen so many women gaining weight during say twin pregnancy and loosing it without drugs. Or for that matter sportsmen. Even actors do it for different roles they perform need that much weight change. It is my personal opinion that appetite suppressants are required by persons with poor will power. Think healthy, Get Junk Out of you dining table and Junk Thoughts out of your mind and go out and do exercise in open is the motto, I suggest.
Looking forward to hear from you.

With Best Wishes
Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Had femur fracture. Gained weight. On duromine tablets. Looking for suggestion 21 hours later
Dr, thankyou for you swift reply, i found it informative and honest and you are correct about will power. I generally steer away from medication, i wont take a tablet for a headache or a tooth ache for example. I will however be utilising a some of this drug as i make a large part of my income from playing rugby league and this will help me get back on the feild and back on the $ a little quicker once i can get some lower body cardio happenning again hopefully soon. My biggest concern was that i was told bi carbonate of soda and salt, common household ingredients can raise blood levels of phentermine that should be timed released to a level that could cause dangerously high blood pressure and other side effects previously mentioned. Is this myth or fact. I cannot find any reliable information on the matter.
Many Thanks, XXXXXXX
 
 
Answered by Dr. Anil Grover 10 minutes later
Hi XXXXXXX

What you have written makes lots of sense. However, side effects are not myth, only less known fact about them as per Federal Drug Authority guidelines even if some effect has occurred in one in one hundred thousand, it has be reported and thus entered in the list. We do not stop taking or prescribing so many drugs just because of side effects.
If one has good doctor to contact in case of problem as it seems you have, please go ahead. Monitor your blood pressure daily when on drug and look for other side effects as listed. Your determination to get back to field is laudable. I can give only best wishes to make it happen soon. Take care. Let me know any point I can be of help. Device a program of drugs exercise and diet with help of physio, doctor and family. All the best. You will make it!


With Best Wishes
Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions